MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347070470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reported facility name: (b)(6) hospital.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 72% stenosed target lesion was located in the moderately tortuous and mildly calcified superficial vein of the forearm (vena cephalica antebrachii).A 7.0 mm x 40 mm x 75 cm athletis balloon catheter was advanced for dilatation.During the procedure, the balloon ruptured on the second inflation at 32 atmospheres for 30 seconds.The procedure was completed using with another of the same device.There were no patient complications as a result of tis event.
 
Additional Manufacturer Narrative
E1: initial reported facility name: (b)(6) hospital.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the superficial vein of the forearm.A 7.0mm x 40mm x 75cm athletis balloon catheter was advanced for dilatation.During the procedure, the balloon ruptured while being inflated to 32 atmospheres.The procedure was completed using with another of the same device.There were no patient complications as a result of tis event.It was further reported that there were two devices used in the same one procedure.
 
Additional Manufacturer Narrative
E1: initial reported facility name: (b)(6) hospital.E1: initial reporter phone: (b)(6).The device was returned for analysis.Visual examination revealed that the balloon was not folded, indicating that it had been exposed to positive pressure.The rated burst pressure for this device is 34 atmospheres per athletis specifications.The returned device was connected to an encore inflation unit, and positive pressure was applied, at which time liquid leakage was observed from a pinhole in the balloon located approximately 22 mm distal to the proximal marker band.Visual and tactile inspection identified no kinks or damage to the shaft, and no damage to the tip was observed.
 
Event or Problem Description
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the superficial vein of the forearm.A 7.0mm x 40mm x 75cm athletis balloon catheter was advanced for dilatation.During the procedure, the balloon ruptured while being inflated to 32 atmospheres.The procedure was completed using with another of the same device.There were no patient complications as a result of tis event.It was further reported that there were two devices used in the same one procedure.It was further reported that the patient did not have significantly challenging anatomy.
 
Additional Manufacturer Narrative
E1: initial reported facility name: (b)(6).E1 - initial reporter phone: (b)(6).The device was returned for analysis.Visual examination revealed that the balloon was not folded, indicating that it had been exposed to positive pressure.The rated burst pressure for this device is 34 atmospheres per athletis specifications.The returned device was connected to an encore inflation unit, and positive pressure was applied, at which time liquid leakage was observed from a pinhole in the balloon located approximately 22 mm distal to the proximal marker band.Visual and tactile inspection identified no kinks or damage to the shaft, and no damage to the tip was observed.

Brand Name
ATHLETIS?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22971176
Report Number2124215-2025-60308
Device Sequence Number13042704
Product Code LIT
UDI-Device Identifier08714729973911
UDI-Public(01)08714729973911(17)271009(10)35030909
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347070470
Device Catalogue NumberH74939347070470
Device Lot Number0035030909
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/09/2025
12/10/2025
01/04/2026
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date10/09/2025
12/23/2025
01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight63 KG